MAUDE Adverse Event Report: BECTON DICKINSON DE MEXICO BD SYRINGE 20ML LL S/C 50; PISTON SYRINGE

BECTON DICKINSON DE MEXICO BD SYRINGE 20ML LL S/C 50; PISTON SYRINGE
Catalog Number 303310
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 20ml ll s/c 50 had foreign matter.The following information was provided by the initial reporter: material#: 303310, batch#: 4044308 & 4023256.Verbatim: rcc received a complaint via email.We have an issue with product #303310 (sterile luer-lok 20 ml syringes), lot #4044308.Every syringe has had particulate in it, with particulate not seen in some cases until the final sterile product is evaluated.One of the syringes we opened is melted on the top and is completely missing the luer-lok tip.I have a sample of a syringe with particulate and the melted syringe.I am very concerned that particulate products could be administered to patients if the lot is not recalled.We are also experiencing particulate issues with lot #4023256 to a lesser degree.Additional information provided: please confirm did the particulate present in fluid or non-fluid path.A.In fluid path for the products in lot 4044308 and 4023256.
 
Additional Manufacturer Narrative
(b)(4) follow up report for correction and device evaluation: based on investigation results, this complaint is no longer reportable.The reported foreign matter was silicone which is part of the manufacturing process, and the amount of silicone found was within specification.One sample for lot number 4023256 and six samples for lot number 4044308 were received by our quality team for evaluation.The samples were visual inspected and it was verified that one sample had an incomplete cylinder defect and one sample had liquid in the fluid pathway.The reported incidents could be verified.A review of the internal manufacturing device records for the reported lot number was performed and no recorded quality problems or rejections related to this incident were found.Based on the quality team's investigation, the following root causes were determined: 1.The sample with the incomplete cylinder defect occurred due to an issue with the injection molding process during manufacturing.Actions have been put in place to mitigate this defect.2.For the sample with the liquid in the fluid pathway, the liquid was tested to determine what the substance was and the results came back as silicone.Silicone is a medical-grade lubricant and a component in the product's manufacturing process.Lubricant presence testing was also completed and the amount of silicone found was within specification.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
Based on investigation results, the reported foreign matter was silicone which is part of the manufacturing process, and the amount of silicone found was within specification.

Brand Name
BD SYRINGE 20ML LL S/C 50
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON DE MEXICO
autopista
55 59 99 8400, k.m. 37.5
cuautitlan izcalli
Manufacturer (Section G)
BECTON DICKINSON DE MEXICO
autopista
55 59 99 8400, k.m. 37.5
cuautitlan izcalli
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21814761
Report Number9614033-2025-00026
Device Sequence Number7531377
Product Code FMF
UDI-Device Identifier00382903033102
UDI-Public(01)00382903033102(11)240325(17)290131(10)4023256
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K151766
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number303310
Device Lot Number4023256
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date04/10/2025
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown